advertisement
Question
Posted by: ... | 2005/12/01

Seroquel

Hello again CS.... I finally got the prescription this afternoon for Seroquel... now, being the nosey one that I am I have been doing some research on the web... What's frustrating alot of the time is that there are no dates to many articles, but it seems to be a relatively new drug. It also seems to be mostly prescribed for schizophrenia, and some sites say that its effectivity in cases of mania isn't fully known or understood.

I did however, find a couple of places which stated that it was effective for mania.. and the nice bit is that in the initial stages of taking it, the side effect is often sleepiness (yay!!!)...

Only get the meds tomorrow morning - the chemist was closed by the time I got the prescription... but I am really hoping that I can get back to normal without having a low first.

I haven't seen Seroquel mentioned before on this site... or maybe I just haven't noticed...I would really like to know what you think about this medication.

Thanks for your time - I appreciate it sooo much!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello again ...,
Seroquel is relatively new, but has been around for some years now. As you know, numerous of the drugs that are found to be effective in Bipolar Disorder in terms of stabilizing the swings, tend to be drugs originallty developed for epilepsy ( which condition also needs stabilization of chemical interactions across nerve cell membranes ) ; and many of those used in manic phases are drugs originally developed for use in schizophrenia, where the efects of calming without too much sedation, and helping to clarify one's thinking, are also needed.
I haven't used Seroquel lately, but liked the look of the evidence on it when it was released and since, and have heard good things of it.
Remember, too, that the effect of sedatives can be interesting when someone is high, and they are usually less sedated by it than any of the rest of us would be --- though when the high ends, they may again become sensitive to being more sedated by it.
Delene's experience is curious, as I have never heard of anyone using Seroquel to help people sleep --- and when a drug like that which is designed for more regular use over months, is taken only at night, there's never time for your system to get used to it and sedative side-effects.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Delene | 2005/12/02

I used to take serequel...But i felt really moeg the next day.....
Maybe one's system gets used to it, but my doc told me to only take it when i struggle to sleep? So I didnt take it every day. But when i did...eish, how i struggled the next morning to get up.
So he changed it to sumthing lighter, i sleep, but when i'm awake im awake.

Reply to Delene
Posted by: ... | 2005/12/02

Hi El-Jo

Thanks very much! I think right now, the sedative effect is what I need..... haven't had sleep for two nights in a row, and last night I slept from 4 until 6 this morning.... two hours sleep in three nights can't be a good thing - although I am still feeling okay.

Good luck on the dosage change.... I don't know if its a good idea to change the dosage without speaking to your shrink... but sometimes a girls gotta do, what a girls gotta do hey? :-)

Reply to ...
Posted by: El-Jo | 2005/12/02

Hi …

I used to be on Seroquel, but my shrink changed it because of the severe sedative effect it had on me. I can remember that he increased the Seroquel to four times the usual dose when I became a little high. That was the only time when I wasn’t affected by the sedative effect of it at all. It helped to bring me nicely down. I must say I miss the excitement of a high in my life. I haven’t experienced it in quite a while. I’ve reduced my Lamictin a week ago to see if it won’t help me to feel a little less dead. I know my shrink won’t be impressed, but I had to do something.

Good luck with the meds.

Reply to El-Jo

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement